Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 490, NWS Austin/San Antonio, TX

March 30, 20074 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Mar 30, 2007, 10:28 AM CDT for 4 counties in Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2007, 10:28 AM CDT (15:28 UTC)
Expired
Mar 30, 2007, 2:30 PM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties Blanco County, TX, Hays County, TX, Travis County, TX, Williamson County, TX

The radar

The Austin/San Antonio radar (KEWX), 58 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 10:33 AM CDTFLASH FLOODBlanco, TXHWY 165 CLOSED.
Mar 30, 11:20 AM CDTFLASH FLOODDripping Springs, TXMUCH OF HWY 290 UNDER WATER TO AS MUCH AS SIX INCHES DEEP ON BELL SPRINGS ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 3.5 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1649 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1649 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
475 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 301530
FFWEWX
TXC031-209-453-491-301930-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1028 AM CDT FRI MAR 30 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BLANCO COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...ROUND MOUNTAIN...BLANCO...
  HAYS COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...WIMBERLEY...SAN MARCOS...DRIPPING
  SPRINGS...
  TRAVIS COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...WINDEMERE...TANGLEWOOD FOREST...
  PFLUGERVILLE...AUSTIN...
  WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...CEDAR PARK...ANDERSON MILL...

* UNTIL 230 PM CDT

* AT 1020 AM CDT...NWS DOPPLER RADAR AND THE BLANCO COUNTY SHERIFF 
  REPORTED FLASH FLOODING OVER ROADS. HEAVY RAIN AND FLASH FLOODING
  WILL SPREAD ACROSS NORTHERN HAYS AND MOST OF TRAVIS COUNTY OVER
  THE NEXT TWO HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST LAKE
  HILLS...ROLLINGWOOD...PEDERNALES FALLS STATE PARK...MANSFIELD
  DAM...MANOR...LEANDER...LAKEWAY...LAGO VISTA...JOHNSON CITY...
  HENLY...GARFIELD...CYPRESS MILL...BERGSTROM AND BEE CAVE

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET 
INTERSECTIONS, CULVERTS AND UNDERPASSES. DO NOT CROSS ANY FLOODED 
AREA. TURN AROUND DONT DROWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3051 9771 3050 9756 3043 9738 3021 9749
      2989 9790 2986 9788 2987 9791 2977 9800
      2984 9803 3002 9826 3004 9831 2996 9842
      3014 9858 3051 9858 3051 9838 3043 9813
      3062 9805 3063 9797

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 30, 10:10 AM CDT, 18 minutes earlier.

Area forecast discussion, Mar 30, 10:10 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1010 AM CDT FRI MAR 30 2007

.DISCUSSION...
JUST UPDATED THE FORECASTS FOR TORNADO WATCH 92...VALID UNTIL 6 PM
THIS EVENING. NO MAJOR CHANGES TO THE FORECAST REASONING AND BASIC
FORECAST TODAY. EXPECT THE MAIN SEVERE THREAT TO LAST THROUGH 6 PM
AND GENERALLY ALONG AND NORTH OF U.S. 290...INCLUDING METRO
AUSTIN. ISOLATED TORNADOES AND LARGE HAIL ARE THE PRIMARY THREATS.
SOME MINOR FLASH FLOODING IS POSSIBLE WITH THE STORMS THIS
AFTERNOON...BUT EXPECT THE PRIMARY THREAT FOR FLASH FLOODING AND
EVENTUALLY RIVER FLOODING TONIGHT THROUGH MIDDAY SATURDAY.

&&

.PREV DISCUSSION... /ISSUED 638 AM CDT FRI MAR 30 2007/

AVIATION...
A VERY MOIST UNSTABLE AIRMASS ACROSS S TX ALONG WITH AN APPROACHING
UPPER TROF WILL RESULT IN IN SCT SHRA/TSRA OVER THE AREA THIS MORNING.
SHRA/TSRA INCREASING ACROSS S CENTRAL TX WITH SOME STORMS SVR
CONTAINING LARGE HAIL. IMPROVING CONDITIONS FROM THE WEST WILL
NOT OCCUR UNTIL AFTER 31/12Z AS THE UPPER TROF SWINGS BY AND A
COLD FRONT PUSHES INTO S TX.

PREV DISCUSSION... /ISSUED 404 AM CDT FRI MAR 30 2007/

DISCUSSION...
WET AND STORMY CONDITIONS ARE EXPECTED ACROSS SOUTH CENTRAL TEXAS
THROUGH SATURDAY MORNING. DUE TO THE SLOW-MOVING NATURE OF THE
UPPER LOW, HEAVY RAINFALL IS A MAJOR CONCERN THROUGH THE NEXT
24-30 HOURS. DUE TO THIS HEAVY RAIN POTENTIAL...A FLASH FLOOD
WATCH IS IN EFFECT FOR THE ENTIRE CWA FROM 7 AM CDT TODAY THROUGH
7 AM CDT SATURDAY MORNING. AREA WIDE RAINFALL TOTALS THROUGH MID-
DAY SATURDAY WILL AVERAGE 2 TO 4 INCHES...WITH ISOLATED AMOUNTS OF
4 TO 8 INCHES POSSIBLE. WHILE FLASH FLOODING IS THE PREDOMINANT
WEATHER CONCERN...HAIL AND DAMAGING WINDS ARE ALSO POSSIBLE ACROSS
SOUTH CENTRAL TEXAS THROUGH SATURDAY MORNING. AS THE UPPER LOW
CONTINUES TO PROGRESS EASTWARD...POPS WILL DECREASE FROM THE WEST
SATURDAY MORNING...WITH ONLY SLT CHC POPS ACROSS THE EASTERN THIRD
OF THE CWA BY SATURDAY AFTERNOON.

MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO PEAK IN THE 80S ON
SUNDAY. THE WARM WEATHER WILL CONTINUE THROUGH TUESDAY...BUT AN
UPPER TROUGH WILL DIP INTO THE REGION EARLY NEXT WEEK. THIS SYSTEM
WILL LIKELY BE ANOTHER SLOW-MOVER...AND MAY LEAD TO A RENEWED
CHANCE FOR FLASH FLOODING CONCERNS. AT THIS POINT...HAVE POPS BACK
IN THE FORECAST FOR MONDAY AND TUESDAY...BUT THIS SCENARIO COULD
EASILY CHANGE AS THE TRACK OF THE SYSTEM BECOMES MORE WELL-DEFINED
OVER THE NEXT FEW DAYS. A COLD FRONT IS EXPECTED BY MID-WEEK...BRINGING
TEMPERATURES A FEW DEGREES COOLER THAN EARLY APRIL NORMALS THROUGH
THE END OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              76  59  73  58  87 / 100  90  60  10  -
AUSTIN BERGSTROM INTL AIRPORT  75  62  73  52  84 / 100  90  60  10  -
DEL RIO INTL AIRPORT           77  63  82  62  87 /  70  60  10  -   -
SAN ANTONIO INTL AIRPORT       77  61  76  59  86 /  90  90  60  10  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

26/02/13/10/05
Hazardous weather outlook, Mar 30, 5:11 AM CDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 AM CDT FRI MAR 30 2007

TXZ171>173-183>194-202>209-217>225-228-311015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
511 AM CDT FRI MAR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THE IS A SLIGHT TO MODERATE RISK FOR SEVERE THUNDERSTORMS...HEAVY
RAINS AND FLASH FLOODING ACROSS SOUTH CENTRAL TEXAS AND THE HILL
COUNTRY. A FLASH FLOOD WATCH IS IN EFFECT. THE SEVERE WEATHER
THREAT WILL BE IN THE FORM OF LARGE HAIL AND POSSIBLE TORNADOES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:54 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more27 hr
Mar 30, 7:11 AM CDTFlash Flood WarningEWXMedina3 hr
Mar 30, 9:39 AM CDTSevere Thunderstorm WarningEWXBlanco, Comal, Hays36 min
Mar 30, 9:55 AM CDTTornado WarningEWXBlanco, Comal, Hays35 min
Mar 30, 10:26 AM CDTTornado WarningEWXHays19 min
Mar 30, 10:28 AM CDTFlash Flood WarningEWXBlanco, Hays, Travis4 hr
Mar 30, 10:35 AM CDTFlash Flood WarningEWXBexar, Medina4 hr
Mar 30, 10:43 AM CDTSevere Thunderstorm WarningEWXHays, Travis11 min
Mar 30, 11:08 AM CDTSevere Thunderstorm WarningEWXBandera37 min
Mar 30, 11:19 AM CDTFlash Flood WarningEWXBandera4 hr
Mar 30, 11:27 AM CDTSevere Thunderstorm WarningEWXKerr33 min
Mar 30, 11:50 AM CDTSevere Thunderstorm WarningEWXKendall, Kerr25 min
Mar 30, 12:11 PM CDTSevere Thunderstorm WarningEWXKendall21 min
Mar 30, 12:20 PM CDTFlash Flood WarningEWXBastrop2 hr
Mar 30, 12:38 PM CDTFlash Flood WarningEWXGillespie112 min
Mar 30, 12:54 PM CDTSevere Thunderstorm WarningEWXEdwards36 min
Mar 30, 1:20 PM CDTSevere Thunderstorm WarningEWXBlanco25 min
Mar 30, 1:38 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Llano31 min
Mar 30, 1:54 PM CDTFlash Flood WarningEWXBurnet3 hr
Mar 30, 2:21 PM CDTFlash Flood WarningEWXLlano3 hr
Mar 30, 3:07 PM CDTSevere Thunderstorm WarningEWXVal Verde68 min
Mar 30, 4:12 PM CDTSevere Thunderstorm WarningEWXVal Verde78 min
Mar 30, 4:39 PM CDTTornado WarningEWXVal Verde51 min
Mar 30, 5:18 PM CDTTornado WarningEWXEdwards42 min
Mar 30, 5:26 PM CDTSevere Thunderstorm WarningEWXVal Verde41 min
Mar 30, 5:57 PM CDTSevere Thunderstorm WarningEWXEdwards63 min
Mar 30, 6:19 PM CDTSevere Thunderstorm WarningEWXKinney, Real, Uvalde56 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.